Adaptive smoothing in associated kernel discrete functions estimation using Bayesian approach

被引:13
作者
Zougab, N. [1 ]
Adjabi, S. [1 ]
Kokonendji, C. C. [2 ]
机构
[1] Univ Bejaia, LAMOS Lab, Bejaia, Algeria
[2] Univ Franche Comte, LMB UMR CNRS 6623, F-25030 Besancon, France
关键词
associate kernel; bandwidth; cross-validation; discrete function; prior distribution; TRIANGULAR DISTRIBUTIONS; BANDWIDTH SELECTION; DENSITY-ESTIMATION;
D O I
10.1080/00949655.2012.686615
中图分类号
TP39 [计算机的应用];
学科分类号
081203 ; 0835 ;
摘要
This paper demonstrates that cross-validation (CV) and Bayesian adaptive bandwidth selection can be applied in the estimation of associated kernel discrete functions. This idea is originally proposed by Brewer [A Bayesian model for local smoothing in kernel density estimation, Stat. Comput. 10 (2000), pp. 299-309] to derive variable bandwidths in adaptive kernel density estimation. Our approach considers the adaptive binomial kernel estimator and treats the variable bandwidths as parameters with beta prior distribution. The best variable bandwidth selector is estimated by the posterior mean in the Bayesian sense under squared error loss. Monte Carlo simulations are conducted to examine the performance of the proposed Bayesian adaptive approach in comparison with the performance of the Asymptotic mean integrated squared error estimator and CV technique for selecting a global (fixed) bandwidth proposed in Kokonendji and Senga Kiesse [Discrete associated kernels method and extensions, Stat. Methodol. 8 (2011), pp. 497-516]. The Bayesian adaptive bandwidth estimator performs better than the global bandwidth, in particular for small and moderate sample sizes.
引用
收藏
页码:2219 / 2231
页数:13
相关论文
共 11 条
[1]   ON BANDWIDTH VARIATION IN KERNEL ESTIMATES - A SQUARE ROOT LAW [J].
ABRAMSON, IS .
ANNALS OF STATISTICS, 1982, 10 (04) :1217-1223
[2]   A Bayesian model for local smoothing in kernel density estimation [J].
Brewer, MJ .
STATISTICS AND COMPUTING, 2000, 10 (04) :299-309
[3]   A Bayesian method to estimate the optimal bandwidth for multivariate kernel estimator [J].
de Lima, Max Sousa ;
Atuncar, Gregorio Saravia .
JOURNAL OF NONPARAMETRIC STATISTICS, 2011, 23 (01) :137-148
[4]   Bayesian approach to the choice of smoothing parameter in kernel density estimation [J].
Gangopadhyay, AK ;
Cheung, KN .
JOURNAL OF NONPARAMETRIC STATISTICS, 2002, 14 (06) :655-664
[5]   Discrete triangular distributions and non-parametric estimation for probability mass function [J].
Kokonendji, C. C. ;
Kiesse, T. Senga ;
Zocchi, S. S. .
JOURNAL OF NONPARAMETRIC STATISTICS, 2007, 19 (6-8) :241-254
[6]   Discrete associated kernels method and extensions [J].
Kokonendji, Celestin C. ;
Kiesse, Tristan Senga .
STATISTICAL METHODOLOGY, 2011, 8 (06) :497-516
[7]   Extensions of discrete triangular distributions and boundary bias in kernel estimation for discrete functions [J].
Kokonendji, Celestin C. ;
Zocchi, Silvio S. .
STATISTICS & PROBABILITY LETTERS, 2010, 80 (21-22) :1655-1662
[8]   Bayes bandwidth selection in kernel density estimation with censored data [J].
Kulasekera, K. B. ;
Padgett, W. J. .
JOURNAL OF NONPARAMETRIC STATISTICS, 2006, 18 (02) :129-143
[9]   Density estimation using asymmetric kernels and Bayes bandwidths with censored data [J].
Kuruwita, C. N. ;
Kulasekera, K. B. ;
Padgett, W. J. .
JOURNAL OF STATISTICAL PLANNING AND INFERENCE, 2010, 140 (07) :1765-1774
[10]   On locally adaptive density estimation [J].
Sain, SR ;
Scott, DW .
JOURNAL OF THE AMERICAN STATISTICAL ASSOCIATION, 1996, 91 (436) :1525-1534